MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70 CM NITINOL GUI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70 CM NITINOL GUI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reeq1397 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that part of the wire from one of the bard picc kits broke off during a picc procedure.The wire was retrieved additional information received 9/16/2020: it was reported the patient experienced temporary harm as an additional procedure was required for the foreign body retrieval.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken guidewire is confirmed.One 0.018 in.Guidewire segment was returned for evaluation.An initial visual observation showed use residue on the returned sample.The guidewire segment was found to be knotted toward its distal tip.The guidewire segment was measured to be approximately 4 cm long.A microscopic observation revealed the break site of the coiled wire was angled but mostly flat and smooth.The guidewire was found to be looped around itself multiple times at the location of the knot, and biological residue was observed around and within this knot.The coiled wire was observed to begin to unravel at the proximal end of the knot suggesting tensile (pulling) force was applied to the guidewire after the knot was formed, which ultimately caused the guidewire to fracture.The knot near the distal end of the returned guidewire segment was most-likely caused by repeated advancement and retraction of the guidewire against resistance.The product ifu states: ¿do not use excessive force when introducing guidewire or microintroducer as this can lead to vessel perforation and bleeding.¿.

Brand Name
POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70 CM NITINOL GUI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10620534
Report Number3006260740-2020-03430
Device Sequence Number3232566
Product Code LJS
UDI-Device Identifier00801741028144
UDI-Public(01)00801741028144
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue Number3295355
Device Lot NumberREEQ1397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Event Location Hospital
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight109